MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil could not be detached.Three detachment attempts were made with the first instant detacher, and 2 attempts were made with a second instant detacher.Two attempts were made manually, and the coil still could not be detached.There were no issues with the instant detachers. the coil was replaced, and the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for an unruptured, saccular aneurysm located in the right anterior communicating artery.The max diameter was 3mm, and the neck diameter was 2mm.The patient's blood flow was normal, and the vessel tortuosity was moderate.Ancillary devices include a fubuki 8f guide catheter and a headway 17 microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that there were no particular problems with the coil.After fully deploying the coil, it was not de-detached.There was no pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
H3: as found condition: the axium prime coil was returned for analysis within a shipping box and within a plastic bio-pouch.Visual inspection/damage location details: no bends or kinks were found with the pusher.The pusher actuator interface (ai) and hypotube break indicator (hbi) were found intact.This indicates that no detachment attempts were made with the axium prime coil.The release wire coin was found still against the lumen stop and the implant coil was still attached to the pusher.The pusher shield coil was found stretched and entangled with the implant coil.The implant coil was found stretched on its proximal end.Testing/analysis: an in-house id (instant detacher) (model: id-1 lot: 9443624) was then used for a detachment attempt with the returned axium prime coil.The id detached the ai and the release wire coin pulled back from the lumen stop; however, the implant coil remained attached due to entanglement with the stretched shield coil.Conclusion: based on the device analysis and reported information, the customer¿s ¿non-detachment¿ report was confirmed.The cause was determined to be implant coil entanglement with the damaged shield coil.However, the cause for the damage shield coil could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13192384
Report Number2029214-2022-00014
Device Sequence Number17607551
Product Code KRD
UDI-Device Identifier00847536021143
UDI-Public00847536021143
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2024
Device Model NumberAPB-1.5-2-3D-ES
Device Catalogue NumberAPB-1.5-2-3D-ES
Device Lot Number222257191
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer01/09/2022
02/28/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date01/26/2022
03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight60 KG